Hail, Turner
- When
- June 18, 5:25 AM CST
- Where
- Turner County, Hurley
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.280, -97.080
A thunderstorm produced marginally large hail at Hurley, SD in Turner County on the early morning of June 18th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
A thunderstorm produced marginally large hail at Hurley, SD in Turner County on the early morning of June 18th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 18, 3:50 AM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 450 AM CDT MON JUN 18 2007 .DISCUSSION... MUCH OF THE SHOWER AND THUNDERSTORM ACTIVITY FROM WESTERN SD LAST EVENING WEAKENED THROUGH THE NIGHT...AS BOW ECHO DEVELOPED AND LIFTED NORTHEAST INTO NORTHWEST MN...AND SECOND CLUSTER OF TSRA MOVED SLOWLY EAST THROUGH WESTERN NEBRASKA. STARTED TO FILL BACK IN BETWEEN THE TWO DIVERGING TSRA CLUSTERS AFTER 06Z...WITH ADDITIONAL DEVELOPING ALONG MID LEVEL FRONTAL BOUNDARY AT THE LEADING EDGE OF UPPER TROUGH WHICH WAS HANGING BACK OVER EASTERN MT. CENTER OF THE UPPER LOW STILL LOOKS TO REMAIN NORTH OF OUR AREA NEAR THE CANADIAN BORDER THROUGH TODAY...BUT TAIL OF VORTICITY HANGING SOUTH OF THE LOW INTO FAR WESTERN SD AT 09Z WILL PUSH EAST ACROSS OUR FORECAST AREA THROUGH THE DAY...AND SHOULD HELP HOLD MUCH OF THE CURRENT SHOWER/THUNDERSTORM ACTIVITY TOGETHER AHEAD OF THE MID LEVEL FRONT AS IT DRIFTS EAST THIS MORNING. HAVE BOOSTED POPS INTO CATEGORICAL RANGE OVER GENERALLY THE SOUTHEAST HALF OF THE CWA...STILL TAPERING OFF THIS AFTERNOON AS THE MID LEVEL BOUNDARY PUSHES OUT OF THE CWA BETWEEN 21Z-00Z. TEMPS DIDNT REALLY HAVE MUCH CHANCE TO COOL OFF IN SOUTHEAST AREAS THIS MORNING WITH SOUTH WINDS STAYING UP...BUT WITH RAIN MOVING IN...DO NOT EXPECT THEM TO BE ABLE TO RISE TOO MUCH. WILL HAVE TO WATCH THE FAR SOUTHEAST CORNER...AS THEY COULD SEE A GOOD JUMP DURING THE FIRST COUPLE OF HOURS AFTER SUNRISE BEFORE THE CLOUDS AND RAIN INCREASE...OTHERWISE EXPECT MOST AREAS TO TOP OUT IN THE UPPER 70S TO RIGHT AROUND 80 TODAY. COULD SEE SOME MARGINALLY SEVERE HAIL IN THE FAR SOUTHEAST CORNER IF THEY ARE ABLE TO HEAT OUT A LITTLE THIS MORNING BEFORE THE TSRA MOVE IN...OTHERWISE SEVERE CHANCES IN OUR CWA LOOK PRETTY MINIMAL TODAY. MUCH DRIER AIR MOVING IN BEHIND THE WAVE TONIGHT...AND EVEN THOUGH WINDS WILL STAY UP A BIT THIS EVENING...SURFACE RIDGE APPROACHES WESTERN CWA BY MORNING...AND LOWS IN THE LOWER TO MID 50S SEEM PRETTY REASONABLE. NICE DAY ON TAP FOR TUESDAY WITH QUITE A BIT OF SUNSHINE EXPECTED AND RELATIVELY LIGHT WINDS AS SURFACE RIDGE SLIDES EAST ACROSS THE AREA. LIGHTER WINDS IN THE RIDGE AXIS MAY NOT ALLOW FOR MIXING AS DEEP...AND BOTH NAM/GFS SHOW A LITTLE COOLER 850MB TEMPS FILTERING INTO THE CWA WITH A TRAILING WEAK UPPER LEVEL WAVE. HAVE COOLED TUESDAY HIGHS A COUPLE DEGREES FROM TODAYS READINGS... THOUGH STILL AT OR ABOVE MOST GUIDANCE VALUES...ESPECIALLY MET VALUES WHICH SEEM A LITTLE TOO COOL FOR AMOUNT OF SUNSHINE DURING THESE LONGEST DAYS OF THE YEAR. SOUTHERLY RETURN FLOW BEGIN TO BRING SOME MOISTURE...AND MORESO WARMER TEMPERATURES BACK INTO THE REGION BY WEDNESDAY...AND GOING LOW POPS WITH THE INCREASING WARM ADVECTION LATER WEDNESDAY NIGHT THROUGH THURSDAY STILL LOOK GOOD. SHOULD WARM BACK ABOVE NORMAL BY MIDWEEK WITH UPPER RIDGE TAKING HOLD OVER THE CENTRAL CONUS...THOUGH BOTH GFS AND ECMWF SHOWING SIMILAR TIMING ON A RIDGE RIDING WAVE SCOOTING THROUGH THE NORTHERN PLAINS THURSDAY NIGHT INTO FRIDAY. TIMING AND LOCATION OF THESE WAVES CAN BE UNCERTAIN THIS FAR OUT... SO HAVE KEPT POPS ON THE LOW SIDE OF CHANCE RANGE FOR NOW...THOUGH CURRENT MODELS LOOK TO FAVOR NORTHERN AREAS OF THE CWA FOR BETTER PRECIP CHANCES THURSDAY NIGHT. && .AVIATION... MAINLY VFR ACROSS THE AREA TODAY...HOWEVER DO EXPECT SOME MVFR WITH PASSAGE OF AN INITIAL COLD FRONT...WHICH WILL PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS. CHANCES FOR SHOWER ACTIVITY WILL END NEAR HON EARLY THIS MORNING AS COLD FRONT PUSHES INTO EASTERN SOUTH DAKOTA. NEAR FSD...THE BEST CHANCE FOR SHOWERS WILL BE FROM AROUND SUN RISE INTO LATE MORNING. TOWARDS SUX...THE FRONT WILL BE SLOWER TO ARRIVE. EXPECTING THE CHANCE FOR SHOWERS AND THUNDERSTORMS NEAR SUX FROM MID MORNING THROUGH MID AFTERNOON. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && JH/SL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 601 AM CDT MON JUN 18 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 601 AM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA THIS MORNING...LINGERING ACROSS PARTS OF NORTHWEST IOWA INTO THIS AFTERNOON. ISOLATED STRONGER STORMS MAY PRODUCE HAIL UP TO PENNY SIZE AND WIND GUSTS TO 45 MPH...BUT AT THIS TIME MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THURSDAY INTO THURSDAY NIGHT. AT THIS TIME...IT APPEARS SOME SEVERE STORMS WILL BE POSSIBLE...ALTHOUGH IT IS TOO EARLY TO DETERMINE THE FAVORED LOCATION OR TIMING OF POTENTIAL SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JH
The Sioux Falls radar (KFSD), 44 km away, was scanning. The volume nearest the first event began at 11:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2007Every state in 2007This day in weather historyWarnings in South Dakota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41688.